Taking paracetamol can make chronic pain worse – Dr Philippa issues warning
Chronic pain: Expert discusses 'conflict' with using painkillers
When you subscribe we will use the information you provide to send you these newsletters.Sometimes they’ll include recommendations for other related newsletters or services we offer.Our Privacy Notice explains more about how we use your data, and your rights.You can unsubscribe at any time.
Paracetamol is a common painkiller used to treat aches and pain. It can also be used to reduce a high temperature. People prone to chronic pain will naturally think to take paracetamol but Dr Philippa says to think again. Speaking on ITV’s This Morning on Monday, she explained painkillers could be potentially making your situation worse.
“There is a condition called paracetamol overuse headache where the paracetamol involved is the problem,” she warned.
Medication overuse headache is a type of headache that develops and gets worse with frequent use of any medication treatment for pain in people who have tension-type headache or migraine.
According to an article published in the British Medical Journal (BMJ), medication overuse headache is a common disorder, affecting one to two percent of the population.
It is also difficult to treat, notes the article.
Source: Read Full Article